Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Oct 16, 2021, 11:39 AM EDT for Sullivan County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2021, 11:39 AM EDT (15:39 UTC)
- Expired
- Oct 16, 2021, 12:15 PM EDT
- In force
- 36 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 50
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 97 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WWUS81 KCTP 161539
SPSCTP
Special Weather Statement
National Weather Service State College PA
1139 AM EDT Sat Oct 16 2021
PAZ041-042-161615-
Sullivan PA-Northern Lycoming PA-
1139 AM EDT Sat Oct 16 2021
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LYCOMING AND
SULLIVAN COUNTIES THROUGH 1215 PM EDT...
At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm near
Grover, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overton, Kettle Creek Gorge, Lincoln Falls, Barbours, Shunk, Dushore,
Laporte, Forksville, Eagles Mere and Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4139 7628 4134 7671 4135 7674 4136 7689
4156 7696 4158 7691 4160 7685 4154 7623
4152 7622
TIME...MOT...LOC 1539Z 234DEG 45KT 4159 7681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Oct 16, 7:33 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 16, 7:33 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service State College PA 733 AM EDT Sat Oct 16 2021 .SYNOPSIS... Gusty showers and a few thunderstorms will precede a strong cold frontal passage across the Western Mountains of PA and on Saturday over Central and Eastern portions of the state. Noticeably cooler air will return to Central PA by Sunday with temperatures trending lower/back to seasonal levels for mid October. Fair and dry weather is expected early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 40kt 850 mb jet nosing into the Laurel Highlands this morning while 100kt ULJ streams overhead increasing larger scale UL diffluence and vertical motion to support sct to numerous showers and isold thunder lifting across the N Central Mountains into the Fingerlakes. SPC still has portions of the ridge and valley region of PA and most of the Alleghenies under a Slight Risk for SVR this morning with localized damaging wet microbursts being the primary threat. The slight risk area is primarily associated with the approach of the CFRONT across the NW Mtns around and shortly after daybreak. Slow moving sharp cold front will push slowly across central PA throughout the morning and afternoon, traversing the eastern half of the Commonwealth this afternoon while conditions will be slowly improving across western and central sections. SPC has MRGL to SLGT risk covering centering and eastern parts of central PA for this highly sheared environment, with strong wind gusts the main threat. CAMs depict a mature NCFRB crossing the eastern third of central PA this afternoon, with convective wind gusts likely to accompany that line. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... Much cooler air overspreads the region tonight and Sunday with the season's first lake effect rain showers expected behind the FROPA over NW PA. Sunday (and Monday) will feature windy and notably cooler conditions as the main upper-level trough/cold core aloft moves across the Commonwealth. Temperatures will be much closer to normal, in the 50s and low 60s during the daytime and there will be much smaller diurnal variation (especially across the northern and Western Mtns. With warm water temperatures on Lake Erie, lake enhanced/upslope rain showers are likely along the Allegheny front and over northern PA Sunday. Farther south and east into the Susquehanna Valley, it will be generally dry with the aid of downsloping. Overnight lows Sun night will dip into the 40s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As heights begin to build aloft and surface ridging builds Monday-Wednesday, we should see a nice stretch of dry weather and sunshine. Sunshine will help to moderate temperatures Tuesday and Wednesday (highs in the 60s to low 70s). Doesn't look cold enough at this point for frost except maybe a few isolated spots in the northwest. By Thursday, a low pressure center moves across Lake Erie and Ontario. An associated cold front moves east through PA bringing a chance of showers to most of Central PA. POPs range from low 20s Lancaster to around 50 in Bradford. Part of the reason for not having higher POPs is uncertainty with timing. Also while both the GFS and the EURO take the low across the Eastern Great Lakes, the Euro starts filling it and the GFS begins rapidly deepening the center. This leads to a wide spread of temperature and precipitation possibilities for Friday as a secondary front with some colder air may move in sparking some more scattered showers. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Showers have arrived in NW and Central PA ahead of and along the cold front. Expect conditions to gradually deteriorate from west to east with IFR prevailing at BFD and JST and MVFR at AOO-UNV- IPT. As the showers move east, a line of storms will likely develop along the cold front in eastern PA Saturday afternoon. Very brief reductions are possible (20 to 30 minutes) at MDT and LNS are expected as this cold front moves through. The cold frontal passage may result in some marginal LLWs. Behind the front, NW flow with gusts 20-30 kts will persist through the evening with scattered lake effect rain showers and MVFR ceilings likely at northwest airfields. Elsewhere, VFR conditions will prevail with clear skies. Outlook... Sun...Low cigs NW. Isold/sct showers and gusty NW winds post frontal passage. Mon-Wed...VFR/no sig wx. && .CLIMATE... Friday's high of 83 degrees in Altoona ties the record high set on Oct 15, 2017. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/DeVoir SHORT TERM...Lambert/DeVoir LONG TERM...Watson/Colbert AVIATION...Banghoff CLIMATE...Steinbugl
Hazardous weather outlook, Oct 16, 6:51 AM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service State College PA 651 AM EDT Sat Oct 16 2021 PAZ042-051>053-057>059-064>066-171100- Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Adams-York-Lancaster- 651 AM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of thunderstorms containing damaging winds this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-012-018-019-025>028-034>037-041-045-046-049-050-056-063- 171100- Potter-Northern Clinton-Northern Centre-Southern Centre-Blair- Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder- Perry-Cumberland- 651 AM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated thunderstorms may produce gusty winds this afternoon and evening as a cold front crosses the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-010-011-017-024-033-171100- Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- 651 AM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 16, 9:28 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service State College PA
928 AM EDT Sat Oct 16 2021
PAZ006-037-161400-
Potter PA-Tioga PA-
928 AM EDT Sat Oct 16 2021
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN POTTER AND NORTHWESTERN
TIOGA COUNTIES THROUGH 1000 AM EDT...
At 927 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Genesee to 11 miles east of Shinglehouse
to 8 miles northeast of Roulette to Coudersport. Movement was
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Genesee around 935 AM EDT.
Denton Hill State Park around 940 AM EDT.
Lyman Run State Park around 945 AM EDT.
Harrison Valley, Westfield and Gaines around 1000 AM EDT.
Other locations impacted by these storms include Ulysses, Sweden
Valley, Ski Denton Ski Area, Oswayo and Austin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4198 7746 4178 7750 4164 7809 4177 7807
4181 7809 4187 7804 4198 7799 4200 7795
4200 7747
TIME...MOT...LOC 1327Z 244DEG 36KT 4195 7796 4190 7798 4184 7802 4180
7800 4174 7801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JurewiczLocal storm report, Oct 16, 9:59 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
959 AM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM TSTM WND DMG 1 WSW GENESEE 41.98N 77.89W
10/16/2021 POTTER PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN ACROSS KINNEY ROAD,
COMPLETELY BLOCKING THE ROAD.
&&Special weather statement, Oct 16, 10:18 AM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service State College PA
1018 AM EDT Sat Oct 16 2021
PAZ019-161445-
Southern Centre PA-
1018 AM EDT Sat Oct 16 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CENTRE COUNTY
THROUGH 1045 AM EDT...
At 1018 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Grove Mills, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
State College, Bellefonte, Park Forest Village, Boalsburg, Pleasant
Gap, Stormstown, Lemont, Zion, Houserville, Pine Grove Mills, Centre
Hall, Milesburg, Millheim, Ramblewood, Blanchard, Aaronsburg,
Rebersburg, Spring Mills, Madisonburg and Bald Eagle State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4108 7760 4097 7752 4097 7748 4091 7742
4073 7778 4074 7783 4069 7794 4070 7796
4079 7802 4109 7762
TIME...MOT...LOC 1418Z 230DEG 47KT 4076 7791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EvanegoSpecial weather statement, Oct 16, 10:54 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
1054 AM EDT Sat Oct 16 2021
PAZ012-041-045-046-049-052-161530-
Southern Lycoming PA-Southern Clinton PA-Union PA-
Northern Clinton PA-Northumberland PA-Northern Lycoming PA-
1054 AM EDT Sat Oct 16 2021
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NORTHUMBERLAND...
LYCOMING...NORTHEASTERN UNION AND SOUTHEASTERN CLINTON COUNTIES
THROUGH 1130 AM EDT...
At 1054 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Waterville to near Avis to Dunnstown to near
Mackeyville. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Avis, Little Pine State Park and Waterville around 1100 AM EDT.
Jersey Shore and Carroll around 1105 AM EDT.
Collomsville around 1115 AM EDT.
Cogan Station and Trout Run around 1120 AM EDT.
Elimsport and Duboistown around 1125 AM EDT.
Montoursville, Williamsport and Loyalsockville around 1130 AM EDT.
Other locations impacted by these storms include Garden View, Oval,
Picture Rocks, Loganton and South Williamsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4159 7681 4142 7676 4137 7669 4115 7667
4117 7673 4112 7674 4101 7719 4104 7714
4097 7748 4114 7750 4136 7743 4155 7698
4155 7696 4159 7690 4160 7685
TIME...MOT...LOC 1454Z 244DEG 38KT 4132 7737 4123 7739 4118 7742 4104
7741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JurewiczLocal storm report, Oct 16, 10:58 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1058 AM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG RIDGWAY 41.42N 78.73W
10/16/2021 ELK PA FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
RIDGWAY. TREE DOWN ON A RESIDENCE ON
ALLENHURST AVE.
&&Special weather statement, Oct 16, 11:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1139 AM EDT Sat Oct 16 2021
PAZ041-042-161615-
Sullivan PA-Northern Lycoming PA-
1139 AM EDT Sat Oct 16 2021
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LYCOMING AND
SULLIVAN COUNTIES THROUGH 1215 PM EDT...
At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm near
Grover, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overton, Kettle Creek Gorge, Lincoln Falls, Barbours, Shunk, Dushore,
Laporte, Forksville, Eagles Mere and Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4139 7628 4134 7671 4135 7674 4136 7689
4156 7696 4158 7691 4160 7685 4154 7623
4152 7622
TIME...MOT...LOC 1539Z 234DEG 45KT 4159 7681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:06 PM EDT | Special Weather Statement | CTP | Mifflin | 54 min |
| Oct 16, 8:13 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 47 min |
| Oct 16, 8:47 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter | 43 min |
| Oct 16, 9:28 AM EDT | Special Weather Statement | CTP | Potter | 32 min |
| Oct 16, 10:18 AM EDT | Special Weather Statement | CTP | Centre | 27 min |
| Oct 16, 10:54 AM EDT | Special Weather Statement | CTP | Lycoming | 36 min |
| Oct 16, 1:27 PM EDT | Special Weather Statement | CTP | Dauphin, Lancaster, Lebanon, Schuylkill | 63 min |
| Oct 16, 2:29 PM EDT | Special Weather Statement | CTP | Lancaster | 31 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.